Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child with fever, vomiting and cough. Fever comes back after taking crocin. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
It is winter here. My son is 23 months old his weight is around 11 kg. He is suffering from high fever (101 to 103 degree) after vomating (once) since last night. He also have cough for last 10 days.I hav given him 5 ml crocin plain syrup thrice. Fever comes down due to medicine but again it comes back after around 4 hours.
Posted Mon, 23 Apr 2012 in Child Health
Answered by Dr. Pragnesh Vachharajani 20 minutes later

Thanks for posting your query.

He seems to have respiratory tract or viral infection. This is the season cough and cold everywhere. Young children get this easily.

Typically in young child, they always have tendency for vomiting along with fever in most of the cases irrespective of cause of fever. This can lead to dehydration if frequency is more, so you need to be careful.

I would strongly suggest that you visit your doctor as he is having cough for about 10 days and he is quite young. Proper examination is must in his case; he may need something more than routine drugs for fever and vomiting.

His weight is 11kg, so you need give crocin syrup in the dose of
15mg/kg/dose, maximum 6 hourly.15*11=165mg /dose, crocin contains 125mg/5ml.Please give accordingly.

Apart from this,

Give plenty of fluids-lemon juice, vegetable soups, milk etc.
Give him light diet
Keep him properly covered

This will reduce fever and make him feel better. In case of vomiting more than once you may need medicine for that also.

As advised earlier please visit your doctor to look for the cause of fever and need for any antibiotic etc.

I hope this answers your query, I will be glad to reply any follow up queries that you have.

In case you do not have follow up query, please accept the answer.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor